From Richmond, Virginia, USA:
My 21 year old friend has type 2 diabetes. Could taking a sugar coated tablet for other reasons affect her diabetes?
No, the sugar coating on a tablet does not amount to enough calories to make any difference in blood glucose. Some medications in large doses may change the effect of some oral diabetes medicines, but most likely, if she is taking a medication for a cold or other illness, the illness itself can cause an increase in blood glucose. Your friend can determine how these events are affecting her diabetes with more frequent blood glucose monitoring.
Original posting 20 Dec 2000
Posted to Other Medications
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.